Alert archive / Kansas / Flash Flood Warnings in 2005

Flash Flood Warning 1, NWS Wichita, KS

January 5, 2005Labette County, Montgomery County, Neosho County, Kansas

NWS Wichita, KS issued this flash flood warning at Jan 5, 2005, 3:00 AM CST for Labette County, Montgomery County, Neosho County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 5, 2005, 3:00 AM CST (09:00 UTC)
Expired
Jan 5, 2005, 9:00 AM CST
In force
6 hr
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Labette County, KS, Montgomery County, KS, Neosho County, KS

The radar

The Tulsa radar (KINX), 127 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 708 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
455 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
708 m²/s²
0-3 km storm-relative helicity
682 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 050904
FFWICT
KSC099-125-133-051500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
300 AM CST WED JAN 5 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LABETTE COUNTY IN SOUTHEAST KANSAS.
  MONTGOMERY COUNTY IN SOUTHEAST KANSAS.
  NEOSHO COUNTY IN SOUTHEAST KANSAS.

* UNTIL 900 AM CST.

* AT 253 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED AN AREA OF
  VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED
  RAINFALL RATES OF QUARTER TO A HALF AN HOUR IN COFFEYVILLE AND 
  PARSONS. 

* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM
  THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME
  LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CHANUTE...
  COFFEYVILLE...PARSONS...ALTAMONT...BARTLETT...CHERRYVALE...
  DEARING...EDNA...ELK CITY...ERIE...GALESBURG AND INDEPENDENCE.

MONTGOMERY COUNTY SHERIFFS REPORTED THAT ROCK CREEK IN INDEPENDENCE 
WAS RUNNING BANK FULL. 

NUMBEROUS REPORTS OF LOW LYING AREAS WERE IMPASSIBLE DUE TO HIGH 
WATER. 

ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE IN THE WARNED 
AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3702 9593 3703 9511 3771 9512 3771 9549
      3736 9549 3736 9594

$$

/KETCHAM
1 follow-up statement
000 
WGUS73 KICT 051142
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
539 AM CST WED JAN 5 2005

KSC099-125-133-051500-
NEOSHO KS-MONTGOMERY KS-LABETTE KS-
539 AM CST WED JAN 5 2005

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
539 AM CST WED JAN 5 2005

...FLASH FLOOD WARNING CONTINUES FOR LABETTE...MONTGOMERY AND NEOSHO
COUNTIES UNTIL 900 AM CST...

AT 537 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING OF 
MANY LOW LYING AREAS AND RURAL ROADS. MODERATE RAINFALL IS EXPECTED 
TO CONTINUE THIS MORNING WITH HOURLY RAINFALL RATES AROUND A QUARTER 
INCH. THIS ADDITIONAL RAIN WILL FALL ON ALREADY SATURATED GROUND 
CAUSING CONTINUED FLOODING.

HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT
WILL EXPERIENCE FLOODING INCLUDE...CHANUTE...COFFEYVILLE...PARSONS...
ALTAMONT...BARTLETT...CHERRYVALE...DEARING...EDNA...ELK CITY...
ERIE...GALESBURG AND INDEPENDENCE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK 
HIGHER GROUND.

$$

/LAWSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jan 4, 10:25 PM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Jan 4, 10:25 PM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
1025 PM CST TUE JAN 4 2005

.UPDATE DISCUSSION...

MAJOR WINTER STORM ONGOING ACROSS THE REGION. CURRENT THINKING
GENERALLY ABOUT THE SAME AS DAY-SHIFT FORECASTER. WINTER STORM
WARNING ALL AREAS, WITH WINTER WEATHER ADVISORY FOR LABETTE AND
MONTGOMERY COUNTY. LATEST CALLS TO SPOTTERS AND COUNTY LAW
ENFORCEMENT INDICATED A MIX OF FREEZING RAIN, SLEET AND SNOW ACROSS
CENTRAL KANSAS, WITH 1 TO 2 INCHES OF SLEET/SNOW ALREADY
ACCUMULATED. IMPRESSIVE SHORTWAVE AND ASSOCIATED JET MAX WILL
ENHANCE 850-700MB BAROCLINIC ZONE IN PLACE ACROSS THE CWA, ACTING TO
ENHANCE PRECIPITATION ACROSS THE AREA LATER TONIGHT. CONCERNED THAT
HEAVY RAINFALL AMOUNTS WILL DEVELOP LATER TONIGHT, GIVEN CONVECTION
DEVELOPING OVER WEST TEXAS, AHEAD OF AFOREMENTIONED SHORTWAVE.
CONSEQUENTLY, ISSUED A FLOOD WARNING FOR MOST LOCATIONS ALONG AND
SOUTHEAST OF THE TURNPIKE, WHERE THOSE LOCATIONS HAVE ALREADY
EXPERIENCED 1.5-3 INCHES OF RAIN.

WITH THE COLUMN COOLING BELOW FREEZING LATER TONIGHT, PRECIPITATION
WILL CHANGE TO ALL SNOW ACROSS CENTRAL KANSAS. 4-7 INCHES WILL BE
POSSIBLE THROUGH EARLY AFTERNOON WEDNESDAY. LOCATIONS FROM KINGMAN,
HUTCHINSON, WICHITA, EL DORADO AND COTTONWOOD FALLS WILL CHANGE OVER
TO SLEET AND SNOW AFTER 3-4 AM. TOTAL SNOW ACCUMULATIONS WILL RANGE
FROM 2-4 INCHES. SOUTHEAST OF THE TURNPIKE, FREEZING RAIN LIKELY
WONT CHANGE OVER TO SLEET AND SNOW UNTIL AFTER SUNRISE, WITH LESS
THAN 2 INCHES EXPECTED.

MAJOR ICE ACCUMULATIONS, COUPLED WITH STRONG WINDS DEVELOPING LATER
TONIGHT WILL LIKELY RESULT IN MORE POWER OUTAGES, DOWNED POWER
LINES, TREE LIMBS AND TREES. THIS IS AN EXTREMELY DANGEROUS
SITUATION. PLEASE STAY TUNED FOR CONTINUED UPDATES.

---------------------------------------------------------------------
PREVIOUS DISCUSSION
252 PM CST TUE JAN 4 2005

ICE STORM ONGOING IN CENTRAL AND SOUTH CENTRAL KANSAS IS THE MAJOR
CONCERN IN THE NEAR TERM AS WELL AS FLOODING POTENTIAL IN SOUTHEAST
KANSAS. THE TRANSITION FROM FREEZING RAIN TO SLEET TO SNOW IS THE
CHALLENGE THROUGH LATE WEDNESDAY NIGHT. FINALLY, VERY COLD AIR IS
ALSO A CONCERN BECAUSE OF THE PRIOR FREEZING PRECIPITATION.

TONIGHT THROUGH WEDNESDAY NIGHT:
WILL TRY TO BREAK THIS DOWN PERIOD DOWN BY HAZARD STARTING WITH
WINTRY PRECIPITATION, FLOODING POTENTIAL IN SOUTHEAST KANSAS AND
FREEZING TEMPERATURES.

WINTRY PRECIPITATION:
FORECAST SOUNDINGS THROUGHOUT THE AREA ARE VERY
CONCERNING AS THEY CONTINUE TO SHOW A PROLONGED AND INTENSE ICING
EVENT FOR SOUTH CENTRAL AND CENTRAL KANSAS. SOUNDINGS ALSO SHOW A
DEEPER PUSH OF COLD AIR WORKING INTO THE AREA FROM THE NORTH
STARTING TONIGHT. THIS WILL DEEPEN THE COLD, SUB-FREEZING AIR FROM
THE SURFACE TO AROUND 800MB WHILE SHRINKING THE AREA ABOVE FREEZING
IN THE MID-LEVELS. THIS WILL TRANSITION THE PRECIPITATION FROM
FREEZING RAIN TO SLEET LATE TONIGHT IN CENTRAL KANSAS. THIS
TRANSITION WILL WORK TO THE SOUTH OVERNIGHT TONIGHT AND INTO
WEDNESDAY MORNING AS THE DEEPER COLD AIR WORKS SOUTH. THERE HAVE
ALREADY BEEN TREE BRANCHES AND POWER LINES TO COME DOWN OUTSIDE THE
OFFICE JUST DUE TO THE WEIGHT OF THE ICE ON THEM. TONIGHT, THE WIND
SPEED WILL PICK UP WITH WIND GUSTS INTO THE UPPER 20 MPH RANGE. THE
WIND WITH THE WEIGHT OF THE ICE ON TREES AND POWER LINES IS EXPECTED
TO DOWN EVEN MORE BRANCHES AND POWER LINES TONIGHT. THIS MESS OF ICE
AND SLEET WILL EVENTUALLY CHANGE OVER TO ALL SNOW AS THE MID-LEVELS
FALL BELOW FREEZING. THIS TRANSITION ALSO TAKE PLACE FROM NORTH TO
SOUTH WITH ALL OF THE WARNING AREA CHANGING TO SNOW BY WEDNESDAY
AFTERNOON. AS THE SYSTEM GIVING US THIS WEATHER MOVES INTO THE OHIO
VALLEY LATE WEDNESDAY NIGHT SNOW CHANCES WILL DIMINISH FROM WEST TO
EAST.

FLOODING:
ANOTHER HAZARD TO CONSIDER WITH THIS STORM IS THAT SOUTHEAST KANSAS
WILL SEE HEAVY RAIN. PRECIPITABLE WATER VALUES IN SOUTHEAST KANSAS
ARE ON THE ORDER OF AN INCH OR MORE. SINCE THIS AREA WONT CHANGE
OVER TO FREEZING UNTIL LATER AND WITH FLOOD GUIDANCE RANGING FROM
AROUND AN INCH TO 1.5 INCHES, THERE EXISTS A THREAT OF FLOODING IN
THIS AREA TONIGHT INTO EARLY TOMORROW MORNING.

TEMPERATURES:
THE OTHER BIG STORY WITH THIS SYSTEM WILL BE THE COLD
AIR BEHIND IT. MOST OF THE AREA IS ALREADY BELOW FREEZING WITH THE
EXCEPTION OF FAR SOUTH CENTRAL AND SOUTHEAST KANSAS. ONCE
TEMPERATURES THERE FALL BELOW FREEZING TONIGHT THE AREA IS NOT
EXPECTED TO RISE ABOVE FREEZING AGAIN UNTIL FRIDAY. THIS WILL KEEP
SNOW AND ICE AROUND AND ON TREES LINES THROUGH THE END OF THE WEEK
WHICH COULD DOWN EVEN MORE LIMBS AND LINES DUE TO THE PROLONGED
STRESS FROM THE WEIGHT OF THE ICE.

THURSDAY THROUGH FRIDAY MORNING:
THERE IS SOME GOOD NEWS HOWEVER. ONCE ALL THIS ICE AND SNOW ENDS AS
THE WAVE PUSHES EAST THE WEATHER PATTERN CALMS DOWN. SOUTHWESTERLY
FLOW ALOFT CONTINUES BUT AS THE HIGH MOVES EAST SURFACE WINDS SHIFT
AROUND TO THE SOUTH AND WARM THINGS UP HEADING INTO THE WEEKEND.

FRIDAY-TUESDAY:
BIG UPPER LEVEL RIDGE EXTENDING FROM ALASKA TO NORTHERN CANADA WILL
BEGIN TO BREAK DOWN LATER THIS WEEK AND ALLOW FOR MORE TROFFING TO
TAKE PLACE THIS WEEKEND ACROSS THE WEST COAST. AS A RESULT,
SOUTHWEST FLOW WILL PREVAIL ALONG THE CENTRAL PLAINS AND PROVIDE
WARMER AND MORE UNSEASONABLE LIKE TEMPERATURES. WE MAY SEE SOME LOW
CLOUDS CREEP INTO THE PICTURE FRIDAY AND SATURDAY AS WARM AIR
ADVECTION KICKS IN. WE HAVE LEFT THE CHANCE OF RAIN OUT FOR NOW,
SINCE IT APPEARS THAT MOST OF THE DEEPER MOISTURE WILL BE FURTHER
EAST.
&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    19  20   7  25 / 100  80  10   0
HUTCHINSON      16  17   4  22 / 100  70  10   0
NEWTON          18  19   6  23 / 100  80  20   0
ELDORADO        21  22   8  26 / 100  80  20   0
WINFIELD-KWLD   23  24   9  29 / 100  80  10   0
RUSSELL          9  10  -2  20 / 100  50  20   0
GREAT BEND      11  12   1  20 / 100  40  20   0
SALINA          14  15   1  20 / 100  70  20   0
MCPHERSON       15  16   3  21 / 100  70  20   0
COFFEYVILLE     30  31  13  29 / 100 100  20   0
CHANUTE         26  27  14  29 / 100 100  30   0
IOLA            25  26  14  29 / 100  90  30   0
&&

.ICT WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING ALL AREAS
(EXCEPT MONTGOMERY AND LABETTE COUNTIES) UNTIL NOON WEDNESDAY.
WINTER WEATHER ADVISORY FOR MONTGOMERY AND LABETTE COUNTIES 3 AM
THROUGH NOON WEDNESDAY.
&&

SHORT TERM: 11/BOWMAN
LONG TERM: 18/COX
Hazardous weather outlook, Jan 4, 2:45 PM CST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
245 PM CST TUE JAN 4 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-051200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
245 PM CST TUE JAN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG STORM SYSTEM WILL BRING A WIDE VARIETY OF HAZARDS TO ALL OF
THE FORECAST AREA. FLOODING COULD ALSO BECOME A PROBLEM FOR PORTIONS
OF SOUTHERN AND SOUTHEAST KANSAS TONIGHT, AS RAIN PERSISTS. PLEASE
SEE LATEST WINTER STORM WARNINGS AND WATCHES FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINTER STORM WILL STILL BE AFFECTING MUCH OF THE AREA WEDNESDAY, AS
FREEZING RAIN CHANGES OVER TO SNOW. AGAIN, PLEASE SEE LATEST WINTER
STORM WARNINGS AND ADVISORIES FOR DETAILS ON POSSIBLE AMOUNTS OF ICE
AND SNOW.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF ICE AND SNOW ACCUMULATIONS WOULD BE GREATLY APPRECIATED
TODAY THROUGH WEDNESDAY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM

LAWSON/JAKUB

In the hours before

Local storm report, Jan 4, 9:30 PM CST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
930 PM CST TUE JAN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     ICE STORM        WICHITA                 37.69N 97.34W
01/04/2005                   SEDGWICK           KS   NWS EMPLOYEE

            ANOTHER TREE UPROOTED AND DOWNED DUE TO ICE, A FEW BLOCKS
            SOUTHEAST OF 119TH STREET WEST AND CENTRAL.

&&

CDB
Local storm report, Jan 4, 9:38 PM CST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
938 PM CST TUE JAN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     ICE STORM        MARION                  38.35N 97.02W
01/04/2005                   MARION             KS   LAW ENFORCEMENT

            POWER OUT IN FLORENCE, PEABODY AND PART OF MARION. POWER
            LINES DOWN ACROSS THE COUNTY. TREE LIMBS ON FIRE THAT
            FELL ON POWER LINES. MAIN ROADS ARE ICE-PACKED.

0355 PM     FLOOD            2 N SEDAN               37.16N 96.18W
01/04/2005                   CHAUTAUQUA         KS   LAW ENFORCEMENT

            LOW WATER CROSSING UNDER WATER.

0431 PM     ICE STORM        2 NE EL DORADO          37.84N 96.83W
01/04/2005                   BUTLER             KS   EMERGENCY MNGR

            LARGE TREE HAD FALLEN ON A FIFTH WHEEL CAMPER AT WALNUT
            RIVER CAMPGROUND AT EL DORADO LAKE.

0432 PM     ICE STORM        COTTONWOOD FALLS        38.37N 96.54W
01/04/2005                   CHASE              KS   TRAINED SPOTTER

            1/4-1/2 INCH OF ICE ACCUMULATION, MAINLY ON ELEVATED
            SURFACES. SEVERAL LARGE TREE BRANCES SNAPPING.

0500 PM     ICE STORM        WICHITA                 37.69N 97.34W
01/04/2005                   SEDGWICK           KS   NWS EMPLOYEE

            ONE-HALF TO THREE-QUARTERS INCH OF ICE ON TREES IN AREA
            JUST NORTH OF WESLEY HOSPITAL. NUMEROUS POWER LINES AND
            TREE LIMBS DOWNED. SOME STREETS BARRICADED.

0545 PM     ICE STORM        7 S GREAT BEND          38.26N 98.81W
01/04/2005                   BARTON             KS   TRAINED SPOTTER

            3/4 INCH OF ICE ACCUMULATION ON ASPHALT DRIVEWAY.

0550 PM     ICE STORM        15 S HUTCHINSON         37.85N 97.91W
01/04/2005                   RENO               KS   TRAINED SPOTTER

            1/2 TO 3/4 INCH ICE ACCUMULATION. SEVERAL LARGE TREE
            LIMBS DOWN.

0600 PM     ICE STORM        HUTCHINSON              38.07N 97.91W
01/04/2005                   RENO               KS   TRAINED SPOTTER

            ONE QUARTER TO ONE HALF INCH ICE ACCUMULATION ON ELEVATED
            SURFACES COUNTYWIDE. TREES AND TREE LIMBS DOWN
            COUNTYWIDE. POWER OUTAGES IN PRETTY PRAIRIE, HAVEN AND
            HUTCHINSON. OTHER SPORADIC POWER OUTAGES COUNTYWIDE.

0600 PM     ICE STORM        WICHITA                 37.69N 97.34W
01/04/2005                   SEDGWICK           KS   NWS EMPLOYEE

            ONE-HALF INCH OF ICE ON TREES AT NWS OFFICE,
            MID-CONTINENT AIRPORT.

0605 PM     FLOOD            EL DORADO               37.82N 96.86W
01/04/2005                   BUTLER             KS   TRAINED SPOTTER

            SEVERAL DITCHES COUNTYWIDE ARE FLOODED.

0645 PM     ICE STORM        WICHITA                 37.69N 97.34W
01/04/2005                   SEDGWICK           KS   TRAINED SPOTTER

            22 FOOT BRADFORD PEAR TREE SPLIT AND ENTIRE TREE DOWNED,
            A FEW BLOCKS SOUTHEAST OF 119TH STREET WEST AND CENTRAL.

0645 PM     FLOOD            6 N FREDONIA            37.62N 95.82W
01/04/2005                   WILSON             KS   LAW ENFORCEMENT

            INMAN ROAD AT THE INTERSECTION OF 39 HIGHWAY IS CLOSED
            DUE TO STANDING WATER.

0748 PM     ICE STORM        10 NW GREAT BEND        38.46N 98.94W
01/04/2005                   BARTON             KS   LAW ENFORCEMENT

            2 INCHES OF SNOW AND SLEET ACCUMULATION. ROADS ICY AND
            SNOW PACKED.

0752 PM     ICE STORM        RUSSELL                 38.89N 98.85W
01/04/2005                   RUSSELL            KS   LAW ENFORCEMENT

            ABOUT ONE-HALF INCH OF SLEET ACCUMULATION, WITH A LIGHT
            COATING OF ICE IN THE PAST HOUR.

0755 PM     ICE STORM        LINCOLN                 39.04N 98.15W
01/04/2005                   LINCOLN            KS   LAW ENFORCEMENT

            ONE-HALF INCH OF ICE AND 1.5 INCHES OF SNOW ACCUMULATION.

0800 PM     ICE STORM        HUTCHINSON              38.07N 97.91W
01/04/2005                   RENO               KS   LAW ENFORCEMENT

            ONE-HALF INCH TO ONE INCH OF ICE ACCUMULATION. SEVERAL
            REPORTS OF POWER OUTAGES DUE TO DOWNED POWER LINES.
            NUMEROUS TREE LIMBS DOWNED.

0800 PM     ICE STORM        COTTONWOOD FALLS        38.37N 96.54W
01/04/2005                   CHASE              KS   LAW ENFORCEMENT

            TREE LIMBS AND POWER LINES DOWN ACROSS THE COUNTY. 1 INCH
            OF ICE ON THE GROUND.

0800 PM     ICE STORM        HILLSBORO               38.35N 97.20W
01/04/2005                   MARION             KS   LAW ENFORCEMENT

            POWER LINES AND TREE LIMBS DOWN ACROSS THE ENTIRE COUNTY.

0803 PM     ICE STORM        KINGMAN                 37.65N 98.11W
01/04/2005                   KINGMAN            KS   LAW ENFORCEMENT

            NUMEROUS TREE LIMBS AND POWER LINES DOWNED. SEVERAL POWER
            OUTAGES.

0815 PM     ICE STORM        EL DORADO               37.82N 96.86W
01/04/2005                   BUTLER             KS   LAW ENFORCEMENT

            WIDESPREAD REPORTS OF TREE LIMBS AND POWER LINES DOWNED
            ACROSS THE COUNTY.

0815 PM     ICE STORM        NEWTON                  38.04N 97.34W
01/04/2005                   HARVEY             KS   LAW ENFORCEMENT

            APPROXIMATELY 13,000 PEOPLE WITHOUT POWER ACROSS THE
            COUNTY. ONE-HALF INCH TO ONE INCH OF ICE ACCUMULATION.
            NUMEROUS TREE LIMBS AND POWER LINES DOWNED ACROSS THE
            COUNTY AS WELL.

0820 PM     ICE STORM        WICHITA                 37.69N 97.34W
01/04/2005                   SEDGWICK           KS   LAW ENFORCEMENT

            SEVERAL POWER OUTAGES, INCLUDING A PORTION OF WEST
            WICHITA. WIDESPREAD TREE DAMAGE ACROSS THE CITY.

0820 PM     ICE STORM        WICHITA                 37.69N 97.34W
01/04/2005                   SEDGWICK           KS   BROADCAST MEDIA

            AN 8 CAR PILE-UP REPORTED AT KELLOGG AND I-135.

0924 PM     ICE STORM        WICHITA                 37.69N 97.34W
01/04/2005                   SEDGWICK           KS   NWS EMPLOYEE

            ANOTHER TREE UPROOTED AND DOWNED DUE TO ICE, A FEW BLOCKS
            SOUTHEAST OF 119TH STREET WEST AND CENTRAL.

&&

KED
Local storm report, Jan 4, 9:58 PM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
958 PM CST TUE JAN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     ICE STORM        WICHITA                 37.69N 97.34W
01/04/2005                   SEDGWICK           KS   BROADCAST MEDIA

            APPROXIMATELY 41,000 PEOPLE WITHOUT POWER IN THE WICHITA
            AREA.

&&
REPORT FROM WESTAR ENERGY VIA KAKE-TV

KED
Local storm report, Jan 5, 1:51 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
151 AM CST WED JAN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     FREEZING RAIN    SEDAN                   37.13N 96.18W
01/05/2005  0.05 INCH        CHAUTAUQUA         KS   AMATEUR RADIO

            FREEZING ON ELEVATED SURFACES.

0140 AM     FREEZING RAIN    IOLA                    37.93N 95.40W
01/05/2005  0.10 INCH        ALLEN              KS   LAW ENFORCEMENT

            ELEVATED SURFACES FREEZING.

0140 AM     ICE STORM        EL DORADO               37.82N 96.86W
01/05/2005                   BUTLER             KS   EMERGENCY MNGR

            ENTIRE TREES DOWN DUE TO ICE ACCUMULATION, BLOCKING
            COUNTY ROADS. POWER OUTAGES TOO NUMEROUS TO COUNT.

&&

BDK
Local storm report, Jan 5, 2:21 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
221 AM CST WED JAN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     SNOW             LINCOLN                 39.04N 98.15W
01/05/2005  2.0 INCH         LINCOLN            KS   LAW ENFORCEMENT

0200 AM     SNOW             RUSSELL                 38.89N 98.85W
01/05/2005  0.0 INCH         RUSSELL            KS   LAW ENFORCEMENT

            SNOW DEPTH 2 TO 4 INCHES.

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 8:50 AM CSTFlash Flood WarningICTLabette, Montgomery, Neosho4 hr

Nearby

Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.